Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had co2 laser on face. Getting sores and inflammation on face. How to cure this?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
I HAD C02 LASER ON FACE LAST AUGUST. I HAVE HAD 3 INFECTIONS FROM THAT PERIOD TIL A MONTH AGO. MY FACE HAS NOT HEALED AND IS VERY INFLAMMED AND I GET VERY RED SORES OFF AND ON. I HAVE BEEN TO WAKE FOREST,TWO SKIN DOCTORS IN MY AREA. I AM CURRENTLY SCHEDULED TO SEE A PLASTIC SURGEON AT UVA TOMORROW. MY FACE SEEMS TO BE HEALING SOME THEN I WILL GET SORES AND INFLAMMATION AGAIN. I HAD A CULTURE 2 WEEKS AGO AND NO INFECTION. EVERY DOCTOR SAYS THEY HAVE NEVER SEEN ANYTHING LIKE THIS. AND WILL NOT TREAT ME. I AM VERY DISTRESSED AND ASHAMED TO GO OUT. I NEED HELP.
Posted Sat, 9 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 1 hour later
Hi,
Thanks for writing to us.
CO2 laser is basically an ablative laser resurfacing used for aesthetic indications like scars or as anti ageing to remove fine lines apart from dermatological indication like moles, warts, seborrheic keratosis lesions etc.
These lasers usually lead to erythema and crusting over face for two to three weeks and during this period one should avoid sun exposure completely and apply emollients for good reepithelialisation or wound healing.
Normally chances of infection inflammation and erythema for so long is unwarranted and unusual.

I would like to know
Why did you get the procedure done
If you had previous history of isotretinoin use, any previous episode of viral infection over face like herpes or bacterial infection or dermatitis face
If you avoided sun completely after the procedure
If you applied any medicine over face post lasers that led to any allergic reaction.

Infection post laser should be managed with course of oral antibiotics along with topical antibiotics
Once the infection subsides, topical steroids along with ice compresses, calamine lotion and sunscreen should help subside erythema. If required oral steroids can be added if erythema is persistent and prolonged. If in case hyperpigmentation develops hydroquinone can be used.

To help you in a better way, I would like you to answer the queries, I have put forth and also if possible attach a pic of concerned area as it would be easier for me to provide with recommendations.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Had co2 laser on face. Getting sores and inflammation on face. How to cure this? 46 minutes later
CO2 DONE FOR WRINKLES AROUND MOUTH. I HAVE HAD HERPES ON LIP USUALLY 2X A YEAR. I WAS PRESCRIBED VALTREX 10 DAYS PRIOR AND 12 DAYS AFTER.THE FIRST INFECTION WAS HERPES THEN I DEVELOPED A SECONDARY INFECTION IMPETIGO. DECEMBER OF THIS YEAR I DEVELOPED YEAST INFECTION ON FACE. PRIOR OT THE C02 LASER I NEVER HAD ANY SKIN PROBLEMS SUCH AS ACNE OR PIMPLES.THOUGH MY FACE IS VERY LIGHT AND SENSTIVE. I HAVE BEEN PRESCRIBED CIPRO,DOXYCYCL HYCL AND FLUCONAZOLE. I AM NOT CURRENTLY TAKING ANY MEDICATION EXCEPT FOR THE CREAMS WAKE FOREST PRESCRIBED. THEY ARE SILVER SULFADIAZINE,DESONIDE(I HAD A REACTION TO THIS), AND AFTER WASHING FACE AT NIGHT JUST APPLY AVENE BEFORE RETIRING. WAKE FOREST SAID IT MAY BE DELAYED HEALING. THE SURGEON FROM WASHINGTON WHO DID THE C02 LASER,SAID HE DID NO KNOW WHAT TO DO AND HAS NOT HELPED ME.I AM AFRAID TO SEND MY PHOTO . I HAVE BEEN ON A STRICT HEALTHY DIET AND TAKING VITAMINS FOR ABOUT 6 WEEKS. THANK YOU AND I HOPE TO HEAR FROM FROM YOU.
 
 
Answered by Dr. Kalpana Pathak 1 hour later
Dear Ma'am
It's really tragic that you developed infection despite taking proper precautions but let me tell you there isn't a skin problem that cannot be tackled with proper management.
At this stage, I presume you are not having any active infection but in you first post you have mentioned you get off and on red sores( I did not get what you mean by it, is it that you get infection or you develop redness over your face).
Right now I would advise you to use a antibiotic steroid combination like flutibact cream( it would offer better results than silver sulfadiazene) twice in a day. Use a mild face cleanser and a bland moisturiser( you can use cetaphil brand for the same). Avoid sun exposure and use a good sunscreen.
Do not be afraid to send a photograph as it would definitely help me in analysing your skin condition better.
Hoping to see an attached image soon.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor